MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE REVASCULARIZATION DEVICE; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE REVASCULARIZATION DEVICE; CATHETER, THROMBUS RETRIEVER
Model Number SFR2-4-40
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the solitaire became detached upon retrieval and remained in patient.The patient was undergoing surgery for treatment of a right mca ishemic stroke with mrs baseline: 5, mrs procedure: 5, nihss baseline: 20, nihss prodecure: 22, tici score for baseline and post-procedure: tici 1.The vessel tortuosity was moderate and the parent vessel diameter was 2.3mm.It was reported that there was proximal stenosis at the carotid bifurcation which was pre-dialated with a balloon.A guiding catheter was placed up to petrous segment of the internal carotid artery.One microcatheter was placed distal to the occlusion with help of the traxcess wire.At this point, contrast showed distal arteries with good perfusion and confirmed the m1 blockage.The solitaire was deployed.After waiting three minutes, the solitaire was pulled, but a lot of resistance was observed.With another pull, the solitaire became detached and only the wire came out of the body.Assessment of the situation and patient safety, it was decided to not intervene further and the case was stopped.It was noted the pushwire was not torqued during the procedure, only one pass was made, the microcatheter tip did cover the stent proximal marker during retrieval, and the stent remained in the patient between m1 and m2.It was indicated that all devices were prepared as per the instructions for use (ifu).Ancillary devices include a neuronma, marksman, traxcess 0.014.
 
Additional Manufacturer Narrative
H6: codes updated the solitaire 2 pushwire was returned without the stent attached as it remains within the patient.The solitaire 2 pushwire was found broken from marker coil and from distal end of pushwire.The end with the broken wire was cut and sent out to element labs for sem (scanning electron microscopy) analysis.No other anomalies were observed.Based on returned device analysis, the report of stent ¿separation¿ was confirmed.The returned pushwire was found to be broken.Per the sem analysis report, the fracture features observed indicate a shear overload type failure.It was reported friction during retrieval of solitaire was felt.In this event it is possible the ¿friction during retrieval¿ caused the solitaire device separation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE REVASCULARIZATION DEVICE
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9633775
Report Number2029214-2020-00080
Device Sequence Number11452363
Product Code NRY
UDI-Device Identifier00847536018464
UDI-Public00847536018464
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model NumberSFR2-4-40
Device Catalogue NumberSFR2-4-40
Device Lot NumberA791336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight72